MAUDE Adverse Event Report: TELEFLEX MEDICAL WECKSTAT STAPLE EXTRACTOR 12/BOX; STAPLE, REMOVABLE (SKIN)

TELEFLEX MEDICAL WECKSTAT STAPLE EXTRACTOR 12/BOX; STAPLE, REMOVABLE (SKIN)
Model Number IPN925056
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Skin Tears (2516)
Date of Event 03/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use on a patient "the product does not do its job when the clips do not come off on the first try".Additional information received states that "during the event, the patient was in unnecessary pain.The skin is damaged and prolonged the removal of the staples, causing the patient anxiety and fear".The current patient status is reported as "good".
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The reported complaint of "failure to function-not removing staples" could not be confirmed based upon the sample received.The returned staple extractor was able to successfully remove all tested staples from the simulated skin pad with no difficulty.Visual and functional inspection did not reveal looseness in the jaws.A device history record review was performed on the device with no evidence to suggest a manufacturing related cause.There were no functional issues found with the returned staple extractor.Teleflex will continue to monitor and trend on complaints of this nature.

Brand Name
WECKSTAT STAPLE EXTRACTOR 12/BOX
Common Device Name
STAPLE, REMOVABLE (SKIN)
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
marling heaton
3015 carrington mill blvd
morrisville 27560
MDR Report Key19021687
Report Number3003898360-2024-00316
Device Sequence Number7980863
Product Code QQS
UDI-Device Identifier14026704631763
UDI-Public14026704631763
Combination Product (Y/N)N
Initial Reporter CountryFI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN925056
Device Catalogue Number525980
Device Lot Number73K2200278
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer04/12/2024
Initial Report FDA Received Date04/02/2024
Supplement Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown